Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 124, NWS Kansas City, MO

June 8, 2015Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 8, 2015, 11:55 AM CDT for Carroll County, Missouri. It took effect at Jun 8, 2015, 2:00 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2015, 11:55 AM CDT (16:55 UTC)
In effect from
Jun 8, 2015, 2:00 PM CDT
Expired
Jun 10, 2015, 1:00 AM CDT
In force
35 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 16.42 ft at Jun 8, 2015, 10:00 PM CDT.

actionminormoderate510152006/0806/0906/1006/11
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WGUS43 KEAX 081655
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1155 AM CDT MON JUN 8 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-091655-
/O.NEW.KEAX.FL.W.0124.150608T1900Z-150610T0600Z/
/CAXM7.1.ER.150608T1900Z.150609T0000Z.150609T0600Z.UU/
1155 AM CDT MON JUN 8 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* until late Tuesday night.
* At 11:00 AM Monday the stage was 15.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 16.5 feet by this evening. The river will fall below 
  flood stage by early Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.7   Mon 11 AM   16.5 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
2 follow-up statements
262 
WGUS83 KEAX 090243
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
943 PM CDT MON JUN 8 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Wakenda Creek at Carrollton affecting Carroll County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.
  Missouri River at Boonville affecting Cooper and Howard Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-100243-
/O.EXT.KEAX.FL.W.0091.000000T0000Z-150612T1352Z/
/BLVM7.2.ER.150604T1723Z.150608T0915Z.150611T1352Z.NO/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Friday morning.
* At  8:45 PM Monday the stage was 31.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday morning.
* At 31.0 feet...The Missouri-Pacific railroad tracks are overtopped.
* At 29.0 feet...Livestock in pastures along the river may be 
  endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   31.7   Mon 09 PM   31.6 early Tuesday morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC033-041-100243-
/O.EXT.KEAX.FL.W.0100.000000T0000Z-150610T1104Z/
/BRNM7.1.ER.000000T0000Z.150607T2017Z.150609T1104Z.UU/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Grand River near Brunswick.
* until Wednesday morning.
* At  4:07 PM Monday the stage was 22.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* At 22.0 feet...Low-lying areas along the east bank of the Grand 
  River near the U.S. Highway 24 bridge begin to flood.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the Grand River near the U.S. Highway 24 bridge about 1 
  mile west of Brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19   22.0   Mon 04 PM   20.1 early Tuesday morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

MOC047-095-177-100242-
/O.EXT.KEAX.FL.W.0103.000000T0000Z-150610T0331Z/
/SBEM7.2.ER.000000T0000Z.150607T0118Z.150609T0331Z.NO/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Missouri River at Sibley.
* until Tuesday evening.
* At  4:20 PM Monday the stage was 23.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22   23.0   Mon 04 PM   21.6 early Tuesday morning
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-100242-
/O.CON.KEAX.FL.W.0096.000000T0000Z-150610T1851Z/
/NAPM7.2.ER.150604T0038Z.150607T0445Z.150609T1851Z.UU/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Wednesday afternoon.
* At  9:00 PM Monday the stage was 19.5 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Tuesday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   19.5   Mon 09 PM   19.0 early Tuesday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-100242-
/O.EXT.KEAX.FL.W.0097.000000T0000Z-150615T0000Z/
/WVYM7.2.ER.150604T0345Z.150607T1545Z.150614T0000Z.NR/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Missouri River at Waverly.
* until Sunday evening.
* At  9:30 PM Monday the stage was 24.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday evening.
* At 23.5 feet...Rural areas along the river which are not protected 
  by levees flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   24.3   Mon 09 PM   23.8 early Tuesday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-100242-
/O.EXT.KEAX.FL.W.0098.000000T0000Z-000000T0000Z/
/MIAM7.2.ER.150604T0658Z.150607T2304Z.000000T0000Z.NO/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Missouri River At Miami.
* until further notice.
* At  8:00 PM Monday the stage was 24.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 19.1 feet 
  by Wednesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   24.8   Mon 08 PM   24.1 early Tuesday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-100242-
/O.CON.KEAX.FL.W.0104.000000T0000Z-150611T0824Z/
/GLZM7.2.ER.150605T0413Z.150608T0830Z.150610T0824Z.UU/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Missouri River at Glasgow.
* until late Wednesday night.
* At  9:30 PM Monday the stage was 30.2 feet.
* Flood stage is 25.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.
* At 27.0 feet...Many agricultural levees are overtopped. Widespread 
  flooding of rural areas occurs. Secondary roads and homes behind 
  levees may be inundated.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   30.2   Mon 09 PM   29.3 early Tuesday morning
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-100242-
/O.CON.KEAX.FL.W.0105.000000T0000Z-150611T1948Z/
/BOZM7.1.ER.150605T0650Z.150608T2015Z.150610T1948Z.NO/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Missouri River at Boonville.
* until Thursday afternoon.
* At  9:30 PM Monday the stage was 27.5 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday afternoon.
* At 25.0 feet...Numerous farm levees are overtopped. Flooding of 
  agricultural land and secondary roads occurs.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   27.5   Mon 09 PM   27.4 early Tuesday morning
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

MOC033-100242-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-150610T1200Z/
/CAXM7.1.ER.150608T1922Z.150609T0200Z.150609T1200Z.UU/
943 PM CDT MON JUN 8 2015

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Wednesday morning.
* At  9:00 PM Monday the stage was 16.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Tuesday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.4   Mon 09 PM   16.3 early Tuesday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
619 
WGUS83 KEAX 091136
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
636 AM CDT TUE JUN 9 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

MOC033-091206-
/O.CAN.KEAX.FL.W.0124.000000T0000Z-000000T0000Z/
/CAXM7.1.ER.000000T0000Z.000000T0000Z.150609T0833Z.UU/
636 AM CDT TUE JUN 9 2015

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  6:00 AM Tuesday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage Tuesday morning.
* Forecast...The river will continue to fall to 10.7 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.4   Tue 06 AM   15.2 this morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 8, 5:55 AM CDT, 6 hours earlier.

Area forecast discussion, Jun 8, 5:55 AM CDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
555 AM CDT Mon Jun 8 2015

.DISCUSSION...
Issued at 310 AM CDT MON JUN 8 2015

For early this morning, there remains a few showers with some
rumbles of thunder scattered about, at this point south of a line
extending from Randolph County southwestward through Linn County.
Any storms still within the forecast area will be relatively
benign as they continue to slowly migrate off toward the south and
east, thanks to the frontal boundary that has already made its way
through the area, as well as upper-level trough axis swinging
through currently, giving it all a push. A couple of locations in
the eastern portions of the forecast area have been reporting fog,
although nothing dense has been noted. Any fog that does develop
during these pre-dawn hours will likely be patchy and generally
focused on those eastern counties.

A much quieter day is in store for the forecast area under mostly
sunny skies, with dry conditions expected through at least late Tuesday.
Another boundary looks to approach northern MO by Wednesday,
bringing just a slight chance of precip across there as such. The
NAMBufr soundings are hinting at PWATs exceeding 1.6" with the
GFSBufr soundings a bit drier. For reference, climatological PWATs
for this time of year are right around 1.2", leaving ~1.6" as a
relatively high value. Instability won't be hard to come by on
Wednesday, although upper-level support may be a bit more meager
with higher shear values further north.

Thursday will mark the start of another unsettled period as
southwesterly flow aloft resumes control and disturbances ripple
on through the region. Long range models generally agree on upper-
level ridging situating itself over the southeastern U.S.,
allowing for GoMex moisture to easily flow back into the Midwest.
A frontal boundary coming into the region on Friday and possibly
stalling out through the early part of the weekend looks to
provide a decent focus for convection. While the models share
general agreement aloft for the weekend, surface reflections are
not as cohesive, lowering confidence in the details as such.

Temperatures on Sunday had no problems soaring into the upper 80s
and lower 90s. Northwesterly flow today should keep highs from
reaching out of the mid to upper 80s with more widespread 90s
making a second appearance this week by Tuesday. These warmer
temps will continue through at least Wednesday, with a few
degrees cooler predicted for the latter half of the week,
especially if clouds and/or precip can keep those temps cooler.
Throughout the entire forecast period, 60s to 70s for overnight
lows can be expected.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 546 AM CDT MON JUN 8 2015

Much quieter and more benign conditions can be expected at the
area terminals through this TAF period. A few afternoon clouds
could spring up but VFR conditions will prevail. Winds today out
of the NW will become more southwesterly later tonight.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...lg
AVIATION...lg
Hazardous weather outlook, Jun 8, 5:27 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
527 AM CDT MON JUN 8 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-091030-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
527 AM CDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT INTO THE WEEKEND.

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:01 PM CDTSpecial Weather StatementEAXMacon29 min
Jun 7, 7:06 PM CDTAreal Flood AdvisoryEAXAdair, Caldwell, Chariton, Daviess, Grundy, Linn and 3 more6 hr
Jun 7, 7:52 PM CDTFlash Flood WarningEAXLinn, Macon6 hr
Jun 7, 9:03 PM CDTSpecial Weather StatementEAXRandolph42 min
Jun 7, 9:08 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph37 min
Jun 7, 9:44 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph46 min
Jun 7, 10:00 PM CDTSpecial Weather StatementEAXHoward45 min
Jun 7, 10:09 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph51 min
Jun 7, 11:14 PM CDTFlash Flood WarningEAXHoward, Randolph6 hr
Jun 8, 12:25 AM CDTSpecial Weather StatementEAXCooper35 min
Jun 8, 12:38 AM CDTSpecial Weather StatementEAXPettis52 min
Jun 8, 12:46 AM CDTSevere Thunderstorm WarningEAXJohnson, Pettis28 min
Jun 8, 1:13 AM CDTSpecial Weather StatementEAXCooper32 min
Jun 8, 5:37 AM CDTRiver Flood WarningEAXHoward29 hr

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.